Doctors Lounge - Fertility Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Fertility
Question: Pill Has Caused Longer Period
|ChiChi92 - Tue Sep 08, 2009 6:54 pm||
I started taking the pill 18 days ago. however i skipped the second one. now ive continuously had my period for 16 days. I had taken this pill (yasmin) 6 months ago and it did not show any irregular bleeding. i have also been to the doctors and they just asked that i could come back once the bleeding had stopped to receive a pap smear. however, i am worried as to if it will actually stop.
|Debbie Miller, RN - Fri Sep 11, 2009 6:50 pm||
Since you have seen a doctor it sounds like they feel you are still within a safe limit of bleeding so I assume it is not especially heavy. Things will probably slow down unassisted but if not, you should call the doctor again for advice on how to proceed since your follow up was to be after the bleeding stopped.
Even if you have some condition of the cervix waiting a few more days will not make the difference in treatment. Bleeding can be a signal that something is not right, but this type of bleeding is rarely an emergency unless you are soaking more than a pad every hour for several hours straight.
Try to be patient but let the doctor know what is happening. It's the only way they will know.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.